MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number TGMR373715
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The following was reported to gore: on (b)(6) 2025, a patient was being treated using gore® tag® conformable thoracic stent graft with active control (ctag).After the device was fully deployed, the physician attempted to removed the grey angulation handle, but was unable to do so.Two strings were still attached, and when trying to pull the handle the device began angulating on the inner curve.The physician then opened the hatch.Lines 3 and 4 were still available in the hatch.The physician attempted to pull line 4, but the device continued to angulate.When the physician tried to remove line 3, there was resistance, and the physician was unable to remove line 3.The physician then ballooned the stent graft.This released the device from the stent graft, and the physician was able to remove the device.However, the nose cone remained in the body.The physician then converted to open surgery to remove the olive tip.The patient then died due to a ruptured iliac artery.Reportedly, the ruptured iliac artery was unrelated to the implanted device.
 
Additional Manufacturer Narrative
Multiple attempts were made to obtain additional information about this event.No additional information was provided; therefore, the case will be closed.H.6.Type of investigation code b17: the device was requested from the facility but was not released from the facility.H.6.Type of investigation code b22: a review of the manufacturing records for the device could not be conducted because the serial/lot number remains unknown.H.6.Investigation conclusions code d12: the gore® tag® conformable thoracic stent graft instructions for use (ifu) states the following: "complications associated with the use of the gore® tag® conformable thoracic stent graft may include but are not limited to: access, delivery and deployment events (e.G.Access failure; deployment difficulties/failures; failure to deliver the stent graft; and insertion or removal difficulty), catheter breakage and death.H.6.Investigation conclusions code d1102: furthermore, the ifu states caution: fibers and wires in the deployment line access hatch must be removed in order (1, 2, 3 then 4).Failure to do so may result in incomplete deployment, premature deployment to full diameter, and/or unintended or excessive angulation.
 
Additional Manufacturer Narrative
On may 15, 2025, we became aware of voluntary medwatch mw5170196, alleging that gore® tag® conformable thoracic stent graft caused the transected iliac artery.Based on further conversations with the physician, the gore® tag® conformable thoracic stent graft traversed that section of the vasculature within a gore® dryseal flex introducer sheath.There is no reason to suspect that the gore® tag® conformable thoracic stent graft caused or contributed to the rupture.Report 3007284313-2025-04027 was opened to capture the gore® dryseal flex introducer sheath.However, mw5170196 did include the serial number for the device, and we have updated the report with that information.D4: udi, serial number, date of expiration added.H4: date device manufactured added.H6: type of investigation code b20 updated to b14.H6: investigation findings code c20 updated to c19.H6: investigation findings code c19: a review of the manufacturing records indicated the lot met all pre-release specifications.
 
Additional Manufacturer Narrative
H.6.Investigation findings code c21: investigation is pending determination as to whether hospital will release device to manufacturer.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL SILICON VALLEY B/P
2890 de la cruz blvd.
santa clara CA 95050
Manufacturer Contact
bryce wargin
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key21289713
Report Number3013164176-2025-02370
Device Sequence Number9340020
Product Code MIH
UDI-Device Identifier00733132646814
UDI-Public(01)00733132646814(17)270806
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Catalogue NumberTGMR373715
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2025
Supplement Date Received by ManufacturerNot provided
05/15/2025
Initial Report FDA Received Date02/03/2025
Supplement Report FDA Received Date03/25/2025
06/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexFemale